Olaparib and Avastin: Hi All, I wondered if... - My Ovacome

My Ovacome

15,700 members18,232 posts

Olaparib and Avastin

Mirrorplace profile image

Hi All, I wondered if anyone is taking Oliparib, 600mg a day and also having 3 weekly infusions of Avastin? I started on the Avastin on the 2nd cycle of 6 cycles of carboplatin and paclitaxol. Having finished that regime I have now started on the maintenance treatment. Last month, a few days after the avastin and olaparib, I had a weekend of terrible headaches, stomach ache and vomitting. On the Monday I rang the hospital and they advised me to come in. Typical .. I wasnt sick once while there, it was as if it had cleared up that day. Now it has happened again on this next cycle. I'm in bed (as feel rough, dizzy and sick) and I'm expecting it will last over the weekend as before. Anyone else had this? I do suffer with acid reflux too and think that may be contributing. I'm advised not to take anything other than paracetomol because of that. Trouble is I'm struggling swallowing tablets and fluids aren't staying down too. Sorry for long post. X

19 Replies

I'm really sorry you are feeling so ill. I can't help you with the treatment as I have not been on a parp but would strongly advise you call your emergency number at the Hospital, they will be able to help. All the very best we're all routing for you Sue xx

Mirrorplace profile image
Mirrorplace in reply to SUE7777

Thank you Sue for your reply and encouragement. Hoping I will find ways around it, or my body gets used to it. It is a repeat of what happened last time, and it did settle down. I will definitely discuss with the team though. All the best to you xxx

SUE7777 profile image
SUE7777 in reply to Mirrorplace

Don't be afraid to contact the emergency number it's what it's there for, your NOT being a nuisance, take care Sue xx

Mirrorplace profile image
Mirrorplace in reply to SUE7777

Thanks Sue. I have contacted them on a few occasions, they are good. X

SUE7777 profile image
SUE7777 in reply to Mirrorplace

Hope you get sorted out soon, there are some very knowledgeable ladies on this website too so try everything. All the best Sue xx

Hi. I was put on 600mg Olaparib together with 3 weekly Avastin. After 2 weeks of taking the Olaparib I felt just awful. Nausea, fatigue, pain in all my joints, headaches and an awful bitter taste in my mouth all the time. I spoke with my Onc who agreed that the dose was too strong and dropped it to 300mg a day. Since then, I barely have any side effects other than that everything I eat tastes like it is laced with paracetamol and some joint pain. I would speak to your Oncologist and see if a lower dose might make this more tolerable. I hope you manage to get the right adjustment to help you. I find a little bit of exercise daily ( Wishing you all the best x

Those are the symptoms I had when I was on Avastin years ago. I haven’t had those symptoms on the Olaparip, which I have been on for three years.

Thank you for sharing your experience with me. That's interesting, I do wonder if it has more to do with the Avastin, perhaps reacting with the oliparib, or like you so whether the dose may need reducing or something. I will be asking when I have my phone review . Thanks again, all the best to you too xxx

Sorry to hear that you’re feeling so poorly. I can’t help either. I had mild symptoms like those whey I was on Avastin years ago but I’ve been on Olaparib for three years and I don’t have any symptoms, except tiredness.

Mirrorplace profile image
Mirrorplace in reply to WoolyHat

Thank you for sharing, these drugs have a big job to do so it's understandable we will get some unpleasant side effects along the way. It's reassuring to hear of how others are coping and to hear how you have been on Oliparib for 3 years and you are doing ok is encouraging. All the best to you too. Xxx

Hi MirrorplaceI’m sorry to hear you’re feeling so rough. I’m on 300mg of Olaparib and 3 weekly Avastin and have only neuropathy and the horrible taste problem but otherwise all manageable and it’s not affecting my quality of life. I do feel a bit rough for a few days after the Avastin infusion but nothing debilitating like you. Maybe a reduction in Olaparib would help. I think it might be something you could mention to your Onc. Take care and I hope it improves. Gill x

Mirrorplace profile image
Mirrorplace in reply to Guilane

Thank you Gill, I'm pleased to say, like last time it has eased off. My appetite isn't on track yet, and the smell of food is putting me off, but I'm glad to say I have stopped being sick. I think you could be right about the Avastin. I will discuss it all with the team during my next phone review and see what they say. Thanks again, and all the best to you too. Xxx

Guilane profile image
Guilane in reply to Mirrorplace

Maybe, if they say you shouldn’t, or you don’t want to, reduce your dose you could resign yourself to having those few days after the Avastin as a rubbish time like we do when we’re on chemo. We know it will pass so we just get through it somehow. Though if your onc thinks it’s a good idea, I’d be inclined to go for a reduction! Gill X

Mirrorplace profile image
Mirrorplace in reply to Guilane

Yes just like you say, when on chemo thats what we had to do, we had to let that horrid regular side effect time pass. The only thing is I'm going back to work in a few week's time. It is a retail job in a large store and I also have to work weekends. It's going to be a challenge but thankfully after having a chat with my boss yesterday, they are being very accommodating and will let me avoid weekends to begin with. Going forward I'm hoping things will settle down. Thanks Gill. X

Guilane profile image
Guilane in reply to Mirrorplace

Blimey, I’ve just read your bio, you’re doing so well after such extensive surgery! Hopefully your team can suggest something for you. Do let us know. X

Mirrorplace profile image
Mirrorplace in reply to Guilane

Thanks Gill, it's certainly a heck of a journey for us all. I feel fortunate for the care I've had so far, and for a fantastic hubby, family and friends who have helped me so much. I've just had my sister over from USA and that has been a massive boost, spending quality time with her. I feel a lot more positive. I may be crazy, but we've decided to get a puppy...he arrives on Friday. Our teenage daughter has been begging us for years, we've caved in! I'm sure we will all love him. Here, he is....

Our new arrival, little bundle of fluff Oslo(Ozzie) a shih poo puppy.

First of all I think a puppy is a great thing! We get so much joy from our cockerpoo. I have just started 600mg of Olaporib with 3 weekly Avastin. So far I've realised the combination seems to make the 1st few days after the Avastin infusion similar to the 1st few days after chemo - then on day 5 I felt very sick but fortunately it was just for 1 day. I'm going to see how it goes and possibly ask if we can adjust the Olaporib if it persists or becomes worse as maybe it's the combination. I think we also have a stronger dose of Avastin than we had before when they give you Avastin with Olaporib so this might also be the reason. I've never experienced nausea or sickness before on my chemo journey and have been taking anti sickness.. wishing you all the best x

Hi yes I can so relate to what you are describing, I didnt realise though that the Avastin was a higher dose now. Wishing you all the best with it too. X

I had my phone review today and shared with the team about the exact repeat dizziness and sndsickness in the days following the avastin and oliparib combo. I've been advised to be proactive in starting the anti sickness tabs before I feel sick soon after the avastin infusion. It was said it could also be related to an increase on blood pressure so I should monitor it twice a day. They prefer not to jump to reducing the oliparib dose until other solutions have been explored first. Thankfully my bloods are showing satisfactory ranges. Thx again hope you are all having a good day. Xx Sue

You may also like...